Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

October 14, 2014Gordon County, Murray County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 14, 2014, 5:20 AM EDT for Gordon County, Murray County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 14, 2014, 5:20 AM EDT (09:20 UTC)
Expired
Oct 14, 2014, 5:45 AM EDT
In force
25 min
Issued by
NWS Atlanta, GA

Counties Gordon County, GA, Murray County, GA

The radar

The Northeast Alabama radar (KHTX), 128 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2014-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2014-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1475 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

431 
WWUS82 KFFC 140920
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 AM EDT TUE OCT 14 2014

GAZ005-012-140945-
520 AM EDT TUE OCT 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN MURRAY AND GORDON
COUNTIES UNTIL 545 AM EDT...

AT 518 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER REDBUD...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS MURRAY AND
GORDON COUNTIES THROUGH 545 AM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE REDBUD...AUDUBON...NICKELSVILLE...CARTERS...NORTH
GEORGIA SPEEDWAY...RAMHURST...FORT MOUNTAIN STATE PARK AND
CHATSWORTH.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3477 8463 3475 8464 3474 8465 3467 8465
      3446 8480 3450 8494 3482 8478
TIME...MOT...LOC 0920Z 203DEG 33KT 3455 8482

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 14, 4:36 AM EDT, 44 minutes earlier.

Area forecast discussion, Oct 14, 4:36 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
436 AM EDT TUE OCT 14 2014

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
AS ADVERTISED... A SQUALL LINE IS CURRENTLY PUSHING ACROSS WEST
GA THIS MORNING... AND PROGGD TO PUSH TO NEAR AN ATLANTA TO MACON
LINE BETWEEN 6 AND 9 AM... THEN ACROSS EAST GA DURING THE
AFTERNOON. ALTHOUGH A WEAKENING TREND IS EXPECTED AS THE LINE OF
STORMS PUSHES EAST THIS MORNING... AN ISOLATED BURST OF POTENTIALLY
DAMAGING WIND ALONG THE LEADING EDGE THROUGH IS THE MAIN CONCERN
THROUGH MID MORNING. THIS THREAT WILL GREATLY DIMINISH FOR EAST GA
DURING THE AFTERNOON. IN ADDITION TO STRONG WINDS... AN ISOLATED
WEAK TORNADO CANNOT BE RULED WITH STRONG LOW LEVEL WIND SHEAR AND
WEAK INSTABILITY NOTED ALONG AND AHEAD OF THE LINE OF STORMS. THIS
CONCERN HAS PROMPTED THE ISSUANCE OF A TORNADO WATCH FOR PARTS OF
NORTH AND CENTRAL GA THROUGH 11 AM THIS MORNING. ALL THESE THREATS
WILL GREATLY DIMINISH ONCE THE LINE OF STORMS PUSHES EAST OF YOUR
AREA. PERIODS OF HEAVY RAIN WILL ALSO BRING THE POTENTIAL FOR
BRIEF FLASH FLOODING ALONG LOW LYING...FLOOD PRONE AREAS THROUGH
THE AFTERNOON AND INTO THE EVENING.

MODELS DO SHOW A SECOND LINE OF STORMS POSSIBLY DEVELOPING LATER
THIS AFTERNOON ALONG THE ACTUAL COLD FRONT... AND THIS WOULD PUSH
ACROSS THE ATLANTA METRO AREA SOMETIME BETWEEN 3 PM AND 6 PM THIS
AFTERNOON IF DEVELOPS. AT THIS TIME... THE ONLY THREAT EXPECTED
WITH THIS SECOND DEVELOPMENT WOULD BE ISOLATED BURST OF STRONG
WINDS.

WILL KEEP A WIND ADVISORY UP THROUGH 8 AM FOR THE HIGHER
ELEVATIONS ABOVE 2000 FEET DUE TO STRONG MID LEVEL WINDS POSSIBLY
MIXING DOWN WITH ANY CONVECTION.

OTHERWISE... THE EXPECT THE FRONT TO PUSH EAST THIS AFTERNOON AND
EVENING WITH THE CUT OFF UPPER LOW MEANDERING OVER THE OHIO AND TN
VALLEYS THROUGH WEDNESDAY. THIS WILL SPREAD CLOUDS AND POSSIBLY
SOME ISOLATED TO SCATTERED SHOWERS ACROSS MAINLY NORTH GA THROUGH
THE REST OF THE PERIOD.

TEMPERATURES... WILL COOL DOWN BEHIND THE FRONT... WITH LOWS
GENERALLY IN THE 50S TONIGHT... ALTHO THIS MAY BE TRICKY WITH WRAP
AROUND CLOUDS POSSIBLY HOLDING TEMPS SLIGHTLY WARMER THAN
EXPECTED. CLOUDS AND COOL WESTERLY WINDS SHOULD HELP HOLD HIGHS ON
WEDNESDAY IN THE 60S AND 70S FOR ALL AREAS.

39

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
LONG TERM MODELS ARE IN GOOD GENERAL AGREEMENT LIFTING UPPER LOW
SLOWLY NORTHWARD THROUGH THE OHIO VALLEY...WITH SURFACE HIGH
PRESSURE BUILDING INTO THE SOUTHEAST WITH NEAR ZONAL FLOW ALOFT BY
THE WEEKEND. THE UPPER LOW IS STILL CLOSE ENOUGH TO FORECAST AREA
TO KEEP CLOUDS ACROSS FAR NORTH GEORGIA FOR THURSDAY...AND THERE
ARE A COUPLE OF RIPPLES IN THE UPPER LEVEL PATTERN OVER THE
WEEKEND... BUT WITH LITTLE MOISTURE TO WORK WITH MAIN IMPACT WILL
BE AN INCREASE IN CLOUDS. GENERALLY DRY FORECAST INTO EARLY NEXT
WEEK. EXPECT TEMPERATURES GENERALLY NEAR OR JUST BELOW NORMAL
THROUGH THE EXTENDED PERIODS.

ATWELL

&&

.HYDROLOGY...
EARLY TODAY THROUGH WEDNESDAY... EXPECTED RAINFALL AMOUNTS
CONTINUE TO BE ABOVE 2 INCHES ACROSS NORTH AND WESTERN PORTIONS OF
THE CWA... WITH 1-1.5 FROM THE SE ATL METRO AREA THROUGH
MACON... AND BELOW 1 INCH FURTHER SE. THIS RAINFALL OVER AN
ALREADY SATURATED GROUND WILL MAKE THE AREA PRIME FOR POSSIBLE
FLOODING ISSUES TODAY. THEREFORE... WILL CONTINUE THE FLASH FLOOD
WATCH FOR MUCH OF NORTH GA THROUGH 2 AM TONIGHT. SITE SPECIFIC
MODELS INDICATE THAT WITH THE FORECAST AMOUNT OF PRECIP...SEVERAL
RIVERS COULD SEE BANKFULL OR MINOR FLOODING CONDITIONS...
PARTICULARLY IN THE CONASAUGA RIVER AND LOOKOUT CREEK BASINS.

31/39

&&

.AVIATION...
06Z UPDATE...
MVFR CIGS WILL PREVAIL THIS MORNING IN ADVANCE OF SQUALL LINE THAT
IS EXPECTED TO PUSH ACROSS THE ATLANTA TAF SITES BETWEEN 09-12Z THIS
MORNING. HIRES MODELS SHOW A SECOND LINE OF STORMS DEVELOPING ALONG
THE ACTUAL COLD FRONT... AND THIS LINE MAY PUSH ACROSS THE ATLANTA
TAF SITES BETWEEN 16-19Z TODAY... BUT STILL MUCH UNCERTAINTY ON THIS
SECOND LINE AT THIS TIME. EXPECT CIGS TO OCCASIONALLY LOWER TO IFR
LEVELS WITH THE STRONGER CONVECTION... BUT MVFR CIGS SHOULD PREVAIL
UNTIL IMPROVEMENT IS EXPECTED TO VFR AFTER THE COLD FRONT LATER THIS
AFTERNOON. EXPECT WRAP AROUND CLOUDS TO SPREAD MVFR CIGS BACK INTO
THE AREA LATER TONIGHT... MAYBE AROUND 07-10Z WED. OTHERWISE...
WINDS WILL BE SSE AROUND 10G20KTS THROUGH MID TO LATE MORNING...
THEN VEER SSW BY EARLY AFTERNOON... THEN WESTERLY BY LATE AFTERNOON
OR EARLY EVENING BEHIND THE FRONT.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  53  69  51 / 100  80  20  10
ATLANTA         73  55  67  53 / 100  30  20  10
BLAIRSVILLE     70  50  62  48 / 100  60  40  20
CARTERSVILLE    73  52  67  50 / 100  20  30  10
COLUMBUS        75  52  74  54 / 100  20  10   0
GAINESVILLE     73  52  66  51 / 100  50  30  10
MACON           77  53  75  51 / 100  60  10   5
ROME            72  52  67  51 / 100  30  40  20
PEACHTREE CITY  73  51  69  50 / 100  20  20   5
VIDALIA         78  62  77  54 / 100  80  10   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 11 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...
FAYETTE...FLOYD...FORSYTH...GORDON...GREENE...GWINNETT...HALL...
HARALSON...HEARD...HENRY...HOUSTON...JACKSON...JASPER...JONES...
LAMAR...LUMPKIN...MACON...MARION...MONROE...MORGAN...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...SUMTER...TALBOT...TAYLOR...TELFAIR...
TWIGGS...UPSON...WALTON...WEBSTER...WHITE...WILCOX...WILKINSON.

TORNADO WATCH UNTIL 7 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: CHATTAHOOCHEE...HARRIS...MERIWETHER...MUSCOGEE...
STEWART...TROUP.

FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...DAWSON...
FANNIN...FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...
TOWNS...UNION...WALKER...WHITE...WHITFIELD.

WIND ADVISORY UNTIL 8 AM EDT THIS MORNING FOR THE FOLLOWING
ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...DAWSON...
FANNIN...FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...
POLK...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

SHORT TERM...39
LONG TERM....ATWELL
AVIATION...39
Hazardous weather outlook, Oct 13, 9:55 PM EDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
955 PM EDT MON OCT 13 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141715-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
955 PM EDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...REST OF TONIGHT...

...SCATTERED STRONG TO SEVERE THUNDERSTORMS LIKELY ACROSS
NORTHWEST AND WEST CENTRAL GEORGIA AFTER MIDNIGHT...

WEATHER HAZARDS EXPECTED...

THE PRIMARY HAZARDS ARE DAMAGING WINDS AND VERY HEAVY RAIN WITH
FLASH FLOODING POSSIBLE. AN ISOLATED TORNADO CANT BE RULED OUT. THE
MOST LIKELY AREA FOR SEVERE STORMS LATE TONIGHT IS WEST OF A
LAGRANGE TO CANTON TO DALTON LINE.

DISCUSSION...

THE SQUALL LINE IN ALABAMA IS EXPECTED TO PUSH EAST INTO NORTHWEST
GEORGIA AROUND 1 AM.  INSTABILITY AND VERTICAL WIND SHEAR SHOULD BE
SUFFICIENT FOR A FEW OF THE STORMS IN THE LINE TO BE SEVERE WITH
DAMAGING WINDS. A FEW BRIEF...GENERALLY WEAK TORNADOES WILL ALSO BE
POSSIBLE ALONG THE LINE OR IN CELLS JUST AHEAD OF THE LINE.

THE STORMS ARE EXPECTED TO WEAKEN AFTER 3 AM AS VERTICAL WIND SHEAR
AND INSTABILITY DECREASE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON.
THE FIRST LINE SHOULD CONTINUE TO WEAKEN AS IT MOVES ACROSS EASTERN
GEORGIA THROUGH THE MORNING. HOWEVER...A SECOND LINE WILL LIKELY
DEVELOP TO THE WEST IN THE AFTERNOON AFFECTING NORTH GEORGIA AND
POSSIBLY PARTS OF MIDDLE GEORGIA THROUGH MID EVENING. THESE STORMS
MAY BE MORE ISOLATED BUT COULD PRODUCE LARGE HAIL AND DAMAGING
WINDS. THE STORMS SHOULD WEAKEN OR MOVE OUT OF THE AREA BEFORE
MIDNIGHT TUESDAY NIGHT.

NO THUNDERSTORMS OR OTHER HAZARDOUS WEATHER IS EXPECTED THE REST OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

SNELSON

In the hours before

Special weather statement, Oct 14, 3:45 AM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 AM EDT TUE OCT 14 2014

GAZ042>044-052-053-066-067-078-089-140845-
345 AM EDT TUE OCT 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN TROUP...
MUSCOGEE...MERIWETHER...CARROLL...COWETA...DOUGLAS...HARRIS...HEARD
AND FULTON COUNTIES UNTIL 445 AM EDT...

AT 343 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TYUS TO LAKE HARDING...MOVING NORTHEAST AT
35 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TROUP...
MUSCOGEE...MERIWETHER...CARROLL...COWETA...DOUGLAS...HARRIS...HEARD
AND FULTON COUNTIES THROUGH 445 AM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE GOAT ROCK LAKE...LAKE HARDING...STATE LINE
PARK...ABBOTTSFORD...PIEDMONT HEIGHTS...WEST POINT...GLENN...
WARESVILLE...TEXAS...FROLONA...EPHESUS...BLACKJACK MOUNTAIN...LONG
CANE...ROOSTERVILLE AND TYUS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3373 8473 3328 8466 3285 8468 3284 8470
      3260 8469 3259 8508 3264 8511 3267 8510
      3269 8512 3273 8512 3275 8515 3278 8513
      3281 8517 3284 8516 3287 8519 3347 8528
TIME...MOT...LOC 0745Z 239DEG 28KT 3345 8520 3299 8514
          3271 8514
Special weather statement, Oct 14, 4:05 AM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 AM EDT TUE OCT 14 2014

GAZ089-090-102-140900-
405 AM EDT TUE OCT 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN STEWART...
MUSCOGEE AND CHATTAHOOCHEE COUNTIES UNTIL 500 AM EDT...

AT 359 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GREEN ISLAND HILLS TO 14 MILES SOUTH OF
SANFORD...MOVING EAST AT 40 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
STEWART...MUSCOGEE AND CHATTAHOOCHEE COUNTIES THROUGH 500 AM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE OMAHA...FLORENCE
MARINA STATE PARK...GREEN ISLAND HILLS...FORT BENNING/LAWSON ARMY AIR
FIELD...LAUREL HILLS...AVONDALE...CARTER ACRES...COLUMBUS...ROSE
HILL...SANFORD...BIBB CITY...PROVIDENCE CANYON STATE PARK...COLUMBUS
METROPOLITAN AIRPORT...HIGHLAND PARK AND SAINT MARYS HILLS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3192 8492 3195 8497 3197 8497 3198 8506
      3213 8507 3227 8490 3232 8501 3243 8497
      3246 8501 3251 8501 3261 8507 3261 8491
      3258 8490 3259 8470 3256 8467 3252 8469
      3253 8465 3192 8466
TIME...MOT...LOC 0805Z 251DEG 34KT 3259 8497 3225 8499
          3180 8492
Special weather statement, Oct 14, 4:38 AM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 AM EDT TUE OCT 14 2014

GAZ079-080-089>093-102>105-140930-
438 AM EDT TUE OCT 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN WEBSTER...
TALBOT...SUMTER...STEWART...SCHLEY...MUSCOGEE...MARION...MACON...
TAYLOR...CHATTAHOOCHEE AND DOOLY COUNTIES UNTIL 530 AM EDT...

AT 435 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BOX SPRINGS TO 5 MILES SOUTHWEST OF
LEVERETTS...MOVING EAST AT 45 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
WEBSTER...TALBOT...SUMTER...STEWART...SCHLEY...MUSCOGEE...MARION...
MACON...TAYLOR...CHATTAHOOCHEE AND DOOLY COUNTIES THROUGH 530 AM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KIMBROUGH...
WESTON...CHURCH HILL...LEVERETTS...SEMINOLE...ZELLOBEE...BOX
SPRINGS...DUMAS...CENTERPOINT...PRESTON...MARION ESTATES...
DRANEVILLE...BRANTLEY...JUNIPER AND BUENA VISTA.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3195 8444 3191 8446 3192 8465 3216 8465
      3218 8463 3224 8466 3249 8466 3253 8464
      3252 8469 3256 8467 3258 8469 3268 8416
      3229 8403 3191 8403 3191 8433 3188 8433
      3188 8436
TIME...MOT...LOC 0838Z 266DEG 39KT 3256 8470 3221 8460
          3190 8460
Special weather statement, Oct 14, 4:48 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 AM EDT TUE OCT 14 2014

GAZ031>033-043>045-053>057-067>070-079-080-140930-
448 AM EDT TUE OCT 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN TALBOT...
SPALDING...PIKE...PAULDING...MERIWETHER...LAMAR...UPSON...TAYLOR...
COBB...COWETA...DEKALB...DOUGLAS...FAYETTE...HENRY...CLAYTON AND
FULTON COUNTIES UNTIL 530 AM EDT...

AT 446 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HIRAM TO BAUGHVILLE...MOVING NORTHEAST AT
35 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TALBOT...
SPALDING...PIKE...PAULDING...MERIWETHER...LAMAR...UPSON...TAYLOR...
COBB...COWETA...DEKALB...DOUGLAS...FAYETTE...HENRY...CLAYTON AND
FULTON COUNTIES THROUGH 530 AM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE BAUGHVILLE...FLINT HILL...ROCKY MOUNT...WARM
SPRINGS...CHATTAHOOCHEE HILL COUNTRY...THOMAS CROSSROADS...
DOUGLASVILLE...BROWNSVILLE...HIRAM...OLIVE BRANCH...RALEIGH...
WOOSTER...MANCHESTER...PALMETTO AND CANNONGATE.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3413 8434 3356 8423 3276 8417 3273 8419
      3260 8469 3334 8472 3388 8482
TIME...MOT...LOC 0848Z 239DEG 32KT 3387 8475 3337 8466
          3263 8462
Special weather statement, Oct 14, 5:20 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 AM EDT TUE OCT 14 2014

GAZ005-012-140945-
520 AM EDT TUE OCT 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN MURRAY AND GORDON
COUNTIES UNTIL 545 AM EDT...

AT 518 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER REDBUD...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS MURRAY AND
GORDON COUNTIES THROUGH 545 AM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE REDBUD...AUDUBON...NICKELSVILLE...CARTERS...NORTH
GEORGIA SPEEDWAY...RAMHURST...FORT MOUNTAIN STATE PARK AND
CHATSWORTH.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3477 8463 3475 8464 3474 8465 3467 8465
      3446 8480 3450 8494 3482 8478
TIME...MOT...LOC 0920Z 203DEG 33KT 3455 8482

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 12:17 AM EDTWind AdvisoryFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 13 more8 hr
Oct 14, 3:23 AM EDTFlood WatchFFCDawson, Lumpkin, White23 min
Oct 14, 3:26 AM EDTSevere Thunderstorm WarningFFCDawson, Fannin, Gilmer, Pickens49 min
Oct 14, 3:45 AM EDTSpecial Weather StatementFFCCoweta, Douglas, Harris, Heard, Troup60 min
Oct 14, 4:05 AM EDTSpecial Weather StatementFFCChattahoochee, Muscogee, Stewart55 min
Oct 14, 4:13 AM EDTFlash Flood WarningFFCDade7 hr
Oct 14, 4:38 AM EDTSpecial Weather StatementFFCMarion, Schley, Sumter, Taylor, Webster52 min
Oct 14, 4:48 AM EDTSpecial Weather StatementFFCClayton, Cobb, Douglas, Fayette, Fulton, Meriwether and 4 more42 min
Oct 14, 5:16 AM EDTSevere Thunderstorm WarningFFCClayton, Cobb, DeKalb, Douglas, Fulton29 min
Oct 14, 5:29 AM EDTSpecial Weather StatementFFCCrawford, Crisp, Dooly, Houston, Macon, Peach and 1 more46 min
Oct 14, 5:32 AM EDTTornado WarningFFCCobb, Fulton28 min
Oct 14, 5:43 AM EDTSpecial Weather StatementFFCMurray32 min
Oct 14, 5:46 AM EDTSevere Thunderstorm WarningFFCDeKalb, Forsyth, Fulton, Gwinnett29 min
Oct 14, 5:50 AM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Dooly, Houston, Macon, Peach and 1 more25 min
Oct 14, 6:15 AM EDTSpecial Weather StatementFFCBaldwin, Bibb, Bleckley, Twiggs, Wilkinson45 min
Oct 14, 6:28 AM EDTSevere Thunderstorm WarningFFCDawson, Fannin, Forsyth, Hall, Lumpkin, Union and 1 more47 min
Oct 14, 6:29 AM EDTSpecial Weather StatementFFCJasper, Newton31 min
Oct 14, 6:42 AM EDTSpecial Weather StatementFFCFannin, Gilmer, Gordon, Murray, Pickens48 min
Oct 14, 6:44 AM EDTSevere Thunderstorm WarningFFCGreene, Jasper, Jones, Morgan, Newton, Oconee and 3 more46 min
Oct 14, 7:00 AM EDTSpecial Weather StatementFFCHancock, Wilkinson30 min
Oct 14, 7:10 AM EDTTornado WarningFFCClarke, Jackson, Madison, Oconee35 min
Oct 14, 7:27 AM EDTSpecial Weather StatementFFCGlascock, Hancock, Oglethorpe, Taliaferro, Warren, Washington and 1 more48 min
Oct 14, 8:07 AM EDTSevere Thunderstorm WarningFFCDodge, Pulaski, Wilcox23 min
Oct 14, 9:31 AM EDTSpecial Weather StatementFFCGlascock, Hancock, Jefferson, Warren, Washington44 min
Oct 14, 10:16 AM EDTFlash Flood WarningFFCDade6 hr
Oct 14, 1:18 PM EDTRiver Flood WarningFFCForsyth7 days
Oct 14, 1:58 PM EDTSpecial Weather StatementFFCClayton, DeKalb32 min
Oct 14, 2:58 PM EDTRiver Flood WarningFFCDade17 hr
Oct 14, 5:24 PM EDTRiver Flood WarningFFCForsyth, Fulton39 hr

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.